Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Apr 24, 2021, 4:47 PM CDT for Giles County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2021, 4:47 PM CDT (21:47 UTC)
- Expired
- Apr 24, 2021, 5:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207
WWUS84 KOHX 242147
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
447 PM CDT Sat Apr 24 2021
TNZ061-095-242215-
Giles TN-Marshall TN-
447 PM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARSHALL AND
SOUTHERN GILES COUNTIES UNTIL 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Pulaski, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring, Frankewing and
Prospect.
This includes Interstate 65 between mile markers 1 and 17.
LAT...LON 3500 8717 3512 8719 3533 8668 3530 8668
3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 2146Z 258DEG 43KT 3509 8705
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 24, 2:36 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 24, 2:36 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 236 PM CDT Sat Apr 24 2021 .DISCUSSION... Showers are beginning to develop along the surface low which is centered over the western part of the CWA. Current RAP analysis shows 500-1000 J/kg of MLCAPE over the southwestern third of the CWA with mid level lapse rates between 7-7.5 degrees Celsius. HRRR has continued to show some storms developing in the next hour or two. Right now, no thunder has been noted with echo tops only around 22 kft. Thinking has not changed much in regards to severe potential. One or two storms could be strong with gusty winds and small hail. The activity will move to the west by 03z leaving Middle Tennessee dry for the next several days. We will start a warming trend tomorrow and temperatures for most of the area will be in the 80s by Monday. Strong upper ridging will develop on Monday with surface high pressure off the east coast of the Carolinas. I bumped highs up a degree or two from NBM Tuesday and Wednesday which could allow some locations to creep into the mid 80s both days. Euro and GFS are not on the same page with the system that approaches late Wednesday. GFS has a more progressive solution while the Euro hangs the southern trough behind the northern stream. Both solutions keep the bulk of the rain out of the area until Thursday, but the GFS solution would produce more rain than the Euro solution. In fact, the trough would not clear our area until late next weekend according to the Euro solution while the GFS solution has a nice weekend in store for us. Given the discrepancy, forecast confidence is low from Thursday onward. && .AVIATION... 18Z TAF DISCUSSION. A mix of VFR/MVFR/IFR cigs will affect airports this afternoon as additional -SHRA and VCTS move across the area. All rain should end by 25/00Z with MVFR cigs at BNA/MQY overnight and IFR/LIFR cigs with MVFR vis at CKV/CSV. East to southeast winds this afternoon will switch to northwest later this afternoon into the evening as an area of low pressure shifts eastward through the region. && .PRELIMINARY POINT TEMPS/POPS... Nashville 47 69 46 81 58 / 20 0 0 0 0 Clarksville 46 68 47 80 58 / 10 0 0 0 0 Crossville 45 64 43 75 54 / 50 0 0 0 0 Columbia 47 69 45 81 57 / 20 0 0 0 0 Lawrenceburg 48 69 46 80 56 / 30 0 0 0 0 Waverly 47 71 49 82 59 / 10 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Reagan AVIATION........Shamburger
Hazardous weather outlook, Apr 24, 4:57 AM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 457 AM CDT Sat Apr 24 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-251000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 457 AM CDT Sat Apr 24 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. While the probability is low, a strong thunderstorm or two is possible this afternoon for areas south of I-40, especially closer to the Alabama state line. Wind gusts of 40 to 50 mph and small hail are the main concerns. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
In the hours before
Special weather statement, Apr 24, 4:28 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
428 PM CDT Sat Apr 24 2021
TNZ075-077-242200-
Bedford TN-Coffee TN-
428 PM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND SOUTHERN BEDFORD
COUNTIES UNTIL 500 PM CDT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Shelbyville, moving northeast at 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Normandy, Hillsboro,
Raus, Summitville and Arnold AFB.
This includes Interstate 24 between mile markers 99 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3536 8615 3534 8620 3534 8626 3535 8624
3537 8628 3538 8625 3539 8628 3540 8626
3541 8625 3541 8626 3536 8633 3535 8641
3532 8642 3536 8649 3537 8659 3548 8659
3565 8610 3566 8598 3530 8591
TIME...MOT...LOC 2128Z 240DEG 48KT 3539 8652
07Local storm report, Apr 24, 4:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
439 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL LEWISBURG 35.45N 86.79W
04/24/2021 E0.75 INCH MARSHALL TN SOCIAL MEDIA
&&
EVENT NUMBER OHX2100439
21Local storm report, Apr 24, 4:41 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
441 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL FRANKLIN 35.93N 86.84W
04/24/2021 E0.75 INCH WILLIAMSON TN SOCIAL MEDIA
&&
EVENT NUMBER OHX2100440
21Local storm report, Apr 24, 4:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL MURFREESBORO 35.85N 86.39W
04/24/2021 E0.75 INCH RUTHERFORD TN SOCIAL MEDIA
&&
EVENT NUMBER OHX2100441
21Local storm report, Apr 24, 4:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL THOMPSON'S STATION 35.81N 86.91W
04/24/2021 E0.75 INCH WILLIAMSON TN SOCIAL MEDIA
&&
EVENT NUMBER OHX2100442
21Special weather statement, Apr 24, 4:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
447 PM CDT Sat Apr 24 2021
TNZ061-095-242215-
Giles TN-Marshall TN-
447 PM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARSHALL AND
SOUTHERN GILES COUNTIES UNTIL 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Pulaski, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring, Frankewing and
Prospect.
This includes Interstate 65 between mile markers 1 and 17.
LAT...LON 3500 8717 3512 8719 3533 8668 3530 8668
3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 2146Z 258DEG 43KT 3509 8705
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:44 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 46 min |
| Apr 24, 4:13 PM CDT | Special Weather Statement | OHX | Cannon | 47 min |
| Apr 24, 4:17 PM CDT | Special Weather Statement | OHX | Williamson | 28 min |
| Apr 24, 4:28 PM CDT | Special Weather Statement | OHX | Bedford, Coffee | 32 min |
| Apr 24, 5:05 PM CDT | Special Weather Statement | OHX | Coffee, Grundy, Warren | 40 min |
| Apr 24, 5:22 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 23 min |
| Apr 24, 5:45 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 30 min |
| Apr 24, 6:02 PM CDT | Tornado Warning | OHX | Grundy | 28 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.